Vol. 32, No. 2, 1970

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Involutions of the 3-sphere which fix 2-spheres

Robert Francis Craggs

Vol. 32 (1970), No. 2, 307–321
Abstract

We show in that the space of involutions of the 3-sphere whose fixed point sets are 2-spheres is pathwise and locally pathwise connected. From Smith theory it is known that these involutions are orientation reversing. The fixed point sets need not be tame 2-spheres; Bing and others have many examples of involutions of the 3-sphere whose fixed point sets are wild 2-spheres.

Mathematical Subject Classification
Primary: 54.28
Milestones
Received: 3 February 1969
Published: 1 February 1970
Authors
Robert Francis Craggs